Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 10, 2011, 3:13 AM CDT for 4 counties in North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2011, 3:13 AM CDT (08:13 UTC)
- Expired
- May 10, 2011, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Logan County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS53 KBIS 100813
SVRBIS
NDC015-029-043-047-100900-
/O.NEW.KBIS.SV.W.0003.110510T0813Z-110510T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 400 AM CDT
* AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAZELTON...OR 33 MILES SOUTHEAST OF BISMARCK...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADDOCK AROUND 320 AM CDT.
STEELE AROUND 345 AM CDT.
DAWSON AROUND 350 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4655 10056 4709 10003 4679 9944 4676 9945
4633 10013
TIME...MOT...LOC 0813Z 213DEG 47KT 4652 10023
WIND...HAIL 60MPH 1.50IN
$$
KINNEY3 follow-up statements
331
WWUS53 KBIS 100831
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CDT TUE MAY 10 2011
NDC015-029-043-047-100900-
/O.CON.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
331 AM CDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN
BURLEIGH COUNTIES UNTIL 400 AM CDT...
AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF MOFFIT...OR 31 MILES EAST OF BISMARCK...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DRISCOLL AROUND 345 AM CDT.
STEELE AROUND 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4645 9996 4669 10043 4709 10003 4679 9944
4676 9945
TIME...MOT...LOC 0832Z 212DEG 36KT 4668 10013
WIND...HAIL 60MPH 1.50IN
$$
KINNEY071
WWUS53 KBIS 100850
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT TUE MAY 10 2011
NDC015-029-043-047-100900-
/O.CON.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
350 AM CDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LOGAN...SOUTHERN KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN
BURLEIGH COUNTIES UNTIL 400 AM CDT...
AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DRISCOLL TO 7
MILES NORTH OF KINTYRE...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STEELE AROUND 400 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE LAKE ISABEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4651 9986 4682 10030 4709 10003 4679 9944
4676 9945
TIME...MOT...LOC 0850Z 214DEG 33KT 4692 10016 4667 9991
WIND...HAIL <50MPH 1.00IN
$$
KINNEY454
WWUS53 KBIS 100903
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CDT TUE MAY 10 2011
NDC015-029-043-047-100913-
/O.EXP.KBIS.SV.W.0003.000000T0000Z-110510T0900Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-
403 AM CDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN...SOUTHERN
KIDDER...NORTHEASTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED
SLIGHTLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HAIL UP TO NICKEL SIZE AND WIND GUSTS OVER 40
MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4651 9986 4682 10030 4709 10003 4679 9944
4676 9945
TIME...MOT...LOC 0850Z 214DEG 33KT 4692 10016 4667 9991
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 AM CDT, 18 minutes earlier.
Area forecast discussion, May 10, 2:55 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 AM CDT TUE MAY 10 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY... CONCERN FOR TODAY WILL BE HEAVY PRECIPITATION ACROSS WESTERN NORTH DAKOTA. MODELS IN GOOD AGREEMENT THAT MOST AREAS IN THE WEST WILL RECEIVE BETWEEN 1 AND 1.75 INCHES OF RAINFALL TODAY THROUGH TONIGHT. THE MAXIMUM AMOUNTS WILL BE FOUND OVER FAR NORTHWEST NORTH DAKOTA WHERE THE DURATION OF RAIN WILL BE THE LONGEST AND HENCE EXPECT AMOUNTS HERE TO RANGE UP TO 2 INCHES THROUGH TONIGHT. SURFACE LOW PRESSURE NOW OVER FAR SOUTHERN SOUTH DAKOTA WILL MOVE NORTH INTO SOUTH CENTRAL NORTH DAKOTA BY 00Z WEDS...THEN TO NEAR MINOT BY 06Z WEDS...AND IN SOUTHERN MANITOBA BY 12Z WEDS. THE LEFT EXIT REGION OF A H3 JET STREAK SLIDING THROUGH CENTRAL NORTH DAKOTA WILL RESULT IN THE BEST LIFT/OMEGA BEING CONFINED OVER WESTERN NORTH DAKOTA TODAY. GOOD PRESSURE GRADIENT FOR MOST OF THE DAY TODAY OVER NORTHWEST NORTH DAKOTA FOR GUSTY NORTH TO NORTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH POSSIBLE. THE NAM/GFS/BUFKIT SOUNDINGS ALL SUPPORT THIS FOR KISN. WINDS SHOULD DECREASE THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER BUT STRONGER WINDS ALOFT MIXING DOWN WITH THE HEAVIER RAIN SHOWERS MAY SUSTAIN OR EVEN ENHANCE THE ALREADY GUSTY WINDS. THUS A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST NORTH DAKOTA THROUGH 00Z WEDS. THE SEVERE THUNDERSTORM THREAT WILL TRANSITION FURTHER EAST TODAY THUS THE MAIN CONCERN WILL BE HEAVY RAIN AND AREAS OF FLOODING. WILL CONTINUE TO MONITOR THIS. DEEP UPPER AIR TROUGH SPLITS INTO TWO PARTS TODAY WITH A NORTHERN PORTION LOW MOVING THROUGH NORTH DAKOTA TODAY/TONIGHT AND TAKING THE AFOREMENTIONED SURFACE LOW INTO MANITOBA BY WEDNESDAY MORNING. EXPECT A DECREASE IN THE PRECIPITATION FROM SOUTH TO NORTH LATER TODAY/TONIGHT. WE SHOULD SEE A BREAK WEDNESDAY OR AT LEAST PRECIPITATION REDUCED JUST TO A SLIGHT CHANCE AS WE REMAIN IN SOUTHERLY FLOW. THE SECOND UPPER LOW APPROACHES BUT REMAINS SOUTH OF NORTH DAKOTA THROUGH THE DAY WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY NIGHT... THE SECOND UPPER LOW EJECTS OUT FROM COLORADO WEDNESDAY NIGHT AND MOVE SLOWLY INTO THE CENTRAL PLAINS. SOME SHOWERS WILL LIKELY IMPINGE OVER SOUTHERN AND EASTERN NORTH DAKOTA THROUGH FRIDAY AND THUS WILL CONTINUE TO CARRY A SLIGHT CHANCE. MODELS HAVE BEEN CONSISTENTLY SHOWING THAT THE INITIAL LOW THAT MOVED THROUGH NORTH DAKOTA TUESDAY ACTUALLY RETROGRADES BACK INTO NORTH DAKOTA FOR THE WEEKEND. DIFFERING SCENARIOS AS TO EXACTLY WHERE THE LOW ENDS UP WILL DEFINE IF/HOW MUCH PRECIPITATION WE RECEIVE. FOR NOW HAVE CONTINUE WITH 14 POPS UNTIL MODELS COME INTO BETTER AGREEMENT. THE LOW THEN IS FORECAST TO MOVE OUT OF THE AREA SUNDAY WITH UPPER RIDGING THEN TAKING CONTROL BY MONDAY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AERODROMES THIS MORNING. IFR TO MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED. KDIK AND KISN WILL REMAIN IN A HEAVY RAINFALL ENVIRONMENT THROUGH THE DAY TODAY WITH SOMEWHAT LESSER ACTIVITY OVER KBIS/KJMS. VFR CONDITIONS ARE EXPECTED TO RETURN TO KBIS/KJMS AFTER 00Z WEDS. && .HYDROLOGY...CONCERN FOR PRECIPITATION AMOUNTS ACROSS NORTHWEST NORTH DAKOTA TODAY/TONIGHT WITH RISES ON THE LITTLE MUDDY RIVER. IT APPEARS THAT RAINFALL AMOUNTS WILL RANGE BETWEEN 1 AND 1.75 INCHES THROUGH TONIGHT. THESE CURRENT PRECIPITATION AMOUNTS TAKE THE RIVER LEVEL TO MODERATE FLOOD STAGE BY EARLY WEDNESDAY EVENING. IF ACTUAL RAINFALL AMOUNTS ARE HIGHER THAN MENTIONED ABOVE...THEN CORRESPONDINGLY RIVER LEVELS WOULD RISE FURTHER THAN CURRENTLY FORECAST. WILL LET THE MORNING FORECAST TEAM/HYDROLOGIST ASSESS THIS FURTHER AND THEY WILL HAVE A BETTER HANDLE ON THE ACTUAL PRECIPITATION AMOUNTS EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ001-002-009-010-017. && KS
Hazardous weather outlook, May 10, 12:10 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1210 AM CDT TUE MAY 10 2011 NDZ001>005-009>013-017-110515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 1210 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT HEAVY RAIN IS FORECAST OVERNIGHT WITH SOME POTENTIAL FOR OVERLAND FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN IS EXPECTED TUESDAY WITH TOTAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES...ESPECIALLY OVER WESTERN AREAS OF NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... CALL RAIN REPORTS IN TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. NDZ018>023-025-031>037-040>048-050-051-110515- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1210 AM CDT TUE MAY 10 2011 /1110 PM MDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVERNIGHT...ESPECIALLY OVER WESTERN AREAS. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND HIGH WIND...MAINLY SOUTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY. SOME STORMS OVER THE JAMES RIVER VALLEY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582. KS/JP MARTIN
In the hours before
Special weather statement, May 9, 11:51 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1151 PM CDT MON MAY 9 2011 NDZ046>048-050-051-100545- DICKEY-EMMONS-LA MOURE-LOGAN-MCINTOSH- 1151 PM CDT MON MAY 9 2011 ...STRONG THUNDERSTORMS IN MCINTOSH COUNTY...AND OTHERS WERE APPROACHING DICKEY COUNTY... AT 1145 PM CDT...THUNDERSTORMS WERE DEVELOPING IN WESTERN MCINTOSH COUNTY...JUST NORTHEAST OF ZEELAND. THIS IS ABOUT 75 MILES SOUTHEAST OF BISMARCK. OTHER STORMS WERE AROUND ABERDEEN...SOUTH DAKOTA...AND MOVING NORTH...TOWARD LUDDEN AND OAKES. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...HAIL AS LARGE AS NICKLES...AND WINDS AS HIGH AS 50 MPH BETWEEN NOW AND 100 AM CDT. LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS IF STORMS MOVE INTO YOUR AREA. PLACES THAT WILL LIKELY GET THUNDERSTORMS BEFORE 100 AM CDT INCLUDE...WISHEK...BURNSTAD...LUDDEN...AND OAKES. JP MARTIN
Special weather statement, May 10, 12:27 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1227 AM CDT TUE MAY 10 2011 NDZ034>037-042-045>047-050-100630- BURLEIGH-EMMONS-GRANT-KIDDER-LOGAN-MCINTOSH-MORTON-SIOUX-STUTSMAN- 1227 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 1220 AM CDT/1120 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHIELDS...THROUGH CANNONBALL...AND NAPOLEON...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOLEN... KINTYRE... HAZELTON... BREIEN... BRADDOCK... ST. GERTRUDE... FORT RICE... RALEIGH... HUFF... FLASHER... MOFFIT... LAKE ISABEL... CRYSTAL SPRINGS... MEDINA... LEITH... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MOTORISTS SHOULD BE PREPARED FOR BRIEF PERIODS OF VERY HEAVY RAIN...AND PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 12:41 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1241 AM CDT TUE MAY 10 2011 NDZ048-051-100630- DICKEY-LA MOURE- 1241 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL DICKEY COUNTY...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OAKES NOW... GLOVER BY 1250 AM CDT... VERONA BY 100 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOTORISTS CAN EXPECT PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 1:25 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 125 AM CDT TUE MAY 10 2011 NDZ034-042-045-100730- GRANT-MORTON-SIOUX- 125 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL CORSON COUNTY...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHIELDS BY 105 AM MDT... BREIEN BY 225 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, May 10, 2:22 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 222 AM CDT TUE MAY 10 2011 NDZ034>036-046-100815- BURLEIGH-EMMONS-KIDDER-MORTON- 222 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME EAST CENTRAL BURLEIGH COUNTY TO EXTREME SOUTH CENTRAL BURLEIGH COUNTY...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MCKENZIE... MENOKEN... TUTTLE... ARENA... WING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MOTORISTS SHOULD REMAIN ALERT FOR PONDING WATER ON STREETS AND LOW LYING AREAS. KINNEY
Special weather statement, May 10, 2:58 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT TUE MAY 10 2011 NDZ034>036-045-046-100845- BURLEIGH-EMMONS-KIDDER-MORTON-SIOUX- 258 AM CDT TUE MAY 10 2011 ...SPECIAL WEATHER STATEMENT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF BISMARCK TO 40 MILES SOUTHEAST OF BISMARCK...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ST. ANTHONY AND FORT RICE BY 305 AM CDT... HUFF AND HAZELTON BY 310 AM CDT... BISMARCK AND LINCOLN BY 320 AM CDT... MOFFIT BY 325 AM CDT... MENOKEN BY 330 AM CDT... MCKENZIE BY 335 AM CDT... STERLING BY 340 AM CDT... THIS STORM MAY STRENGTHEN FURTHER...AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:37 PM CDT | Areal Flood Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 4 days |
| May 9, 10:15 PM CDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 4 more | 15 hr |
| May 10, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
| May 10, 2:46 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 44 min |
| May 10, 2:58 AM CDT | Wind Advisory | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 14 hr |
| May 10, 3:26 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman, Wells | 54 min |
| May 10, 11:10 AM CDT | River Flood Warning | BIS | Williams | 33 hr |
| May 10, 12:34 PM CDT | River Flood Warning | BIS | Ward | 68 days |
| May 10, 2:05 PM CDT | Areal Flood Advisory | BIS | Bottineau, Renville, Ward | 3 hr |
| May 10, 2:05 PM CDT | River Flood Warning | BIS | McKenzie, Williams | 105 days |
| May 10, 2:23 PM CDT | River Flood Watch | BIS | 6 days | |
| May 10, 4:43 PM CDT | Areal Flood Advisory | BIS | Renville | 67 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.